Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 184, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 3, 2000, 5:14 PM CDT for Texas County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 3, 2000, 5:14 PM CDT (22:14 UTC)
- Expired
- Sep 3, 2000, 5:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Texas County, MO
The radar
The Springfield radar (KSGF), 138 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 705 J/kg
- Mixed-layer CIN
- -267 J/kg
- Mixed-layer LCL
- 2266 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 032215 SVRSGF MOC215-032245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 514 PM CDT SUN SEP 3 2000 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI * UNTIL 545 PM CDT * AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF RAYMONDVILLE TO 4 MILES EAST OF CABOOL. THE STORMS ARE MOVING SOUTHEAST AT 20 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL TO THE SIZE OF NICKELS...AND DAMAGING WINDS IN EXCESS OF 70 MPH. * THE TOWNS OF EUNICE...HARTSHORN AND CLEAR SPRINGS ARE IN THE PATH OF THESE STORMS. AT 508 PM...TREES WERE REPORTED DOWN IN HOUSTON...ALONG WITH DIME SIZE HAIL. THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. IF Y3OU ARE IN ITS PATH...SEEK SAFE SHELTER IMMEDIATELY! LAT...LON 3732 9186 3706 9218 3705 9167 3732 9165 BOOKBINDER/HUDSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 2:15 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Sep 3, 2:15 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 215 PM CDT SUN SEP 3 2000 FORECAST CONCERNS: PRECIPITATION CHANCES AND EXTENT/AMOUNT OF COOLING TO EXPECT THIS WEEK SCATTERED SHOWERS CONTINUED ACROSS NORTHWESTERN PORTIONS OF THE FORECAST AREA THIS AFTERNOON. NUMEROUS OUTFLOW BOUNDARIES INDICATED ON VISIBLE SATELLITE AND RADAR REFLECTIVITY LOOPS. WATER VAPOR/WIND PROFILERS SHOWED FIRST WAVE MOVING INTO IOWA...WITH A SECOND IN WESTERN COLORADO. TEMPERATURES HAVE WARMED ON SCHEDULE WITH MIDDLE 90S TO NEAR 100 NOTED. SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH THE EARLY EVENING HOURS. UPCOMING ZONE PACKAGE WILL HAVE A SLIGHT CHANCE/CHANCE OF SHOWERS AND THUNDERSTORMS FOR TONIGHT. SIGNIFICANT DIFFERENCES IN THE MODEL OUTPUT THROUGH MID WEEK: WHILE ALL AGREE THAT THE HIGH PRESSURE AREA OVER CENTRAL CANADA WILL MOVE INTO THE GREAT LAKES REGION BY MONDAY NIGHT...THEY DIFFER ON HOW FAR SOUTHWEST THE COOLER AIR WILL MOVE. AVN/MRF ARE THE MOST AGGRESSIVE ...MOVING THE COOL AIR INTO KANSAS AND OKLAHOMA. HAVE DISCOUNTED THE NGM/AVN/MRF SOLUTIONS FOR THE MOST PART FOR THE FOLLOWING REASONS: 1) MEAN RIDGE POSITION WILL PERSIST ACROSS THE SOUTHERN AND CENTRAL PLAINS...WHICH WILL MAKE IT DIFFICULT FOR ANY COLD FRONT TO MOVE THAT FAR WEST. 2) THE NGM AND AVN INITIALIZED THE AIRMASS OVER MINNESOTA/WISCONSIN 1-3 DEGREES C TOO COOL AT 850 MB THIS MORNING. WILL GO WITH MORE OF A ETA/MESOETA SOLUTION FOR THE UPCOMING ZONES ...WHICH WILL SPELL RELIEF FROM THE HEAT FOR AT LEAST NORTHEASTERN PORTIONS OF THE FORECAST AREA. EXCESSIVE HEAT WARNING WILL BE CONTINUED THROUGH MONDAY FOR THE ENTIRE FORECAST AREA...AND WILL LIKELY BE REQUIRED FOR SOUTHWESTERN SECTIONS FOR AT LEAST TUESDAY. (COULD GET BACK INTO A SITUATION WHERE INCREASES IN SURFACE DEWPOINTS OFFSET COOLER TEMPERATURES.) WILL LET THE MID SHIFT HAVE ANOTHER MODEL RUN TO LOOK AT BEFORE GETTING OUT THE SCISSORS. WILL GO ABOVE GUIDANCE FOR THE EXTENDED PERIOD. ALTHOUGH FRONT APPROACHES THURSDAY...WILL KEEP THE FORECAST DRY FOR NOW. THANKS TO WFOS LIT...STL...EAX...AND ICT FOR COORDINATION TODAY. PRELIMINARY FORECAST GUIDANCE FOR COORDINATION PURPOSES ONLY: FORECASTER ID=008 SGF 72 99 72 96 70 / 20 20 20 10 JLN 76 100 75 99 73 / 20 20 20 10 UNO 69 98 69 93 65 / 20 20 20 10 VIH 70 98 67 90 62 / 30 30 20 10 .SGF...EXCESSIVE HEAT WARNING THROUGH MONDAY. KS...ZONES 073-097-101 MO...ZONES 055>058-066>071-077>083-088>098-101>106 SUTTON
In the hours before
Special weather statement, Sep 3, 1:00 PM CDT, 4 hours 14 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-032200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SUN SEP 3 2000 ...EXCESSIVE HEAT WARNING CONTINUES THROUGH LABOR DAY... THE HEAT WAVE WILL CONTINUE ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS TODAY WITH HIGH TEMPERATURES BETWEEN 100 AND 105 DEGREES. THIS EXTENDED HEAT WAVE WILL HAVE AN INCREASING IMPACT ON THOSE MOST SUSCEPTIBLE TO EXTREME HEAT INCLUDING CHILDREN...THE ELDERLY...AND THOSE WITH CHRONIC ILLNESSES. THE LACK OF RECENT RAINFALL HAS MADE SMALL BRUSH AND GRASSES VERY DRY. OUTDOOR BURNING IS HIGHLY DISCOURAGED. THOSE PLANNING BARBECUES ON THIS HOLIDAY WEEKEND SHOULD BE EXTREMELY CAUTIOUS. WIDELY SCATTERED SHOWERS AND THUNDERSTORM WILL BE POSSIBLE ACROSS THE OZARKS TODAY...ESPECIALLY ALONG AND NORTH OF A PITTSBURG KANSAS TO STOCKTON AND CAMDENTON LINE. ANY STORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS IN EXCESS OF 50 MPH. SPOTTER ACTIVATION IS NOT ANTICIPATED DUE TO THE EXPECTED ISOLATED NATURE OF THE STORMS THAT DEVELOP. .OUTLOOK FOR MONDAY THROUGH WEDNESDAY... THE HOT AND DRY WEATHER WILL CONTINUE THROUGH LABOR DAY. SOME MINOR COOLING WILL BE POSSIBLE ON TUESDAY...ESPECIALLY IN CENTRAL MISSOURI ...BUT TEMPERATURES WILL REMAIN WELL ABOVE NORMAL INTO THE MIDDLE OF THE WEEK. NO ORGANIZED SEVERE WEATHER IS ANTICIPATED. SUTTON
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 4:05 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 40 min |
| Sep 3, 4:43 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 32 min |
| Sep 3, 5:34 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 41 min |
| Sep 3, 5:46 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 29 min |
| Sep 3, 6:15 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.